Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 9, NWS El Paso, TX

June 2, 2013Hudspeth County, Texas

NWS El Paso, TX issued this severe thunderstorm warning at Jun 2, 2013, 5:30 PM MDT for Hudspeth County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2013, 5:30 PM MDT (23:30 UTC)
Expired
Jun 2, 2013, 6:15 PM MDT
In force
45 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon

County Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 133 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 5:20 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.5 hours before the alert went out and 415 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2013-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2013-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2984 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:20 PM MDT, 2 hours 10 minutes earlier.

Area forecast discussion, Jun 2, 3:20 PM MDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
320 PM MDT SUN JUN 2 2013

.SYNOPSIS...
SURGE OF LOW LEVEL MOISTURE OVERNIGHT SATURDAY INTO THE BORDERLAND
WILL FUEL SOME THUNDERSTORMS TONIGHT. A FEW OF THESE COULD BECOME
SEVERE WITH LARGE HAIL AND STRONG WINDS. DRY SOUTHWEST FLOW AT LOW
LEVELS KICKS IN MONDAY...DRYING OUT THE AREA...ALTHOUGH THE
SACRAMENTO MOUNTAINS COULD STILL SEE A BRIEF THUNDERSTORM. MOSTLY
DRY AND HOT THEN FROM MONDAY ON INTO NEXT WEEKEND. HIGHS WILL BE
WELL ABOVE NORMAL AND THE LOWLANDS WILL SEE SOME TRIPLE DIGIT HIGHS
TUESDAY THROUGH THURSDAY. A SLIGHT INTRUSION OF MOISTURE ON THURSDAY
AND FRIDAY COULD PRODUCE A FEW THUNDERSTORMS OVER THE SACRAMENTO
MOUNTAINS.

&&

.DISCUSSION...
CONVECTION OFF TO A SLOW START OVER THE CWA THIS AFTERNOON. FAIR
AMOUNT OF CU...ESPECIALLY OVER TERRAIN...BUT AREA HAS THAT MID LEVEL
CAP APPEARANCE TO IT. HEATING SHOULD STILL BE ABLE TO BREAK THRU
LATER THIS AFTERNOON BUT WE MAY NEED THE EXTRA HELP OF A DISTURBANCE
ALOFT FOR THE STRONG STORMS. THIS DISTURBANCE IS CURRENTLY OVER NE
ARIZONA EXTENDING SW TO TUCSON. ALL OTHER PARAMETERS STILL IN
PLACE...1000-3000 J/KG MUCAPE...LI'S DOWN TO -5...AND PW'S OF JUST
OVER AN INCH. STILL EXPECT SOME WEAKER TSTM DEVELOPMENT
SHORTLY...WITH STRONG/SEVERE STORMS PERHAPS HOLDING OFF TIL EARLY
EVENING. HIGHER RESOLUTION MODELS KIND OF AGREEING ON SOUTHWEST DRY
INTRUSION FROM THE BOOTHEEL TO THE DIVIDE (WHICH IS BEGINNING
NOW)...WITH LINE TO BE PUSHED BACK WEST THIS EVENING DUE TO STORM
OUTFLOW. MAIN THREATS TONIGHT STILL LARGE HAIL AND STRONG WINDS...
WITH LOCAL HEAVY RAINFALL AND FLOODING A SECONDARY THREAT.

MONDAY...DEEPER AND LARGER SCALE SOUTHWEST FLOW DEVELOPS AND SHOULD
SCOUR OUT MOST OF THE BL MOISTURE. SOME RESIDUAL MOISTURE TENDS TO
REMAIN OVER TERRAIN IN THESE SITUATIONS SO WILL KEEP A LOW POP OUT
FOR THE SACS.

TUESDAY THROUGH THURSDAY...WITH DRY AIR AND SOUTHWEST FLOW WELL IN
PLACE...EXPECT TEMPS TO HEAT UP. HIGHS WILL BE WELL ABOVE NORMAL
WITH SOME LOWLAND HIGHS REACHING TRIPLE DIGITS. GFS DOES CONTINUE TO
SHOW A BACK DOOR MOVING TO THE EASTERN CWA THURSDAY AFTN/EVE SO WILL
REINSTALL SOME LOW POPS FOR THE SACS.

FRIDAY THROUGH SUNDAY...CONTINUED LOW LEVEL EAST FLOW WILL GIVE THE
SACS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY...OTHERWISE SOUTHWEST
BL WINDS INTENSIFY AGAIN AND FLUSH THE EASTERN MOISTURE OUT. FRIDAY
MAY BE A FEW DEGREES COOLER WITH THE BACKDOOR AIRMASS BUT THEN THE
WEEKEND HEATS BACK UP WELL ABOVE NORMAL.

&&

.AVIATION...VALID 03/00Z-04/00Z. MOSTLY VFR THRU THE PERIOD WITH
SCATTERED TSTMS THIS EVENING INTO TONIGHT...ESPECIALLY EAST OF THE
CONTINENTAL DIVIDE. SOME STORMS WILL BE STRONG AND MAY APPROACH
SEVERE LIMITS WITH LARGE HAIL AND DAMAGING WINDS. CIG/VSBY MOSTLY
P6SM FEW-SCT050-090 WITH AREAS OF SCT-BKN030-070CB 2SM TSRA BLDU.
WINDS STRONG AND GUSTY NEAR TSTMS.

&&

.FIRE WEATHER...
SOUTHEAST WINDS WILL CONTINUE TO IMPORT MOIST AIR FROM THE GULF OF
MEXICO THIS EVENING INTO TONIGHT. THE VERY MOIST AIR WILL PROVIDE
FUEL FOR SCATTERED THUNDERSTORMS THIS EVENING INTO TONIGHT...SOME
OF WHICH WILL BE QUITE STRONG AND POSSIBLY EVEN SEVERE. MOST OF THE
THUNDERSTORM ACTIVITY WILL BE EAST OF THE CONTINENTAL DIVIDE...WHILE
AREAS FARTHER WEST WILL MOST LIKELY HAVE ISOLATED STORMS WITH THE
CHANCE FOR STRONG DOWNBURST WINDS AND DRY LIGHTNING. DRY SOUTHWEST
FLOW WILL RETURN MONDAY AS HIGH PRESSURE ALOFT BUILDS OVER NORTHERN
MEXICO. THE REST OF NEXT WEEK WILL BE SUNNY AND HOT WITH AFTERNOON
HUMIDITY FALLING TO THE SINGLE DIGITS ACROSS THE LOWLANDS AND MID
TEENS MOUNTAINS. HAINES INDICES GENERALLY 4 OR 5 (LOW OR MODERATE)
MONDAY AND TUESDAY...EXCEPT UP TO 6 (HIGH) IN THE SACRAMENTO MTNS
TUESDAY. VENTILATION WILL BE EXCELLENT BOTH DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 76  98  74  99  75 /  30   0   0   0   0
SIERRA BLANCA           70  91  68  94  71 /  40  10   0   0   0
LAS CRUCES              69  96  67  98  66 /  30   0   0   0   0
ALAMOGORDO              68  94  66  97  67 /  40  10   0   0   0
CLOUDCROFT              47  72  48  74  48 /  40  10  10   0   0
TRUTH OR CONSEQUENCES   68  94  66  98  68 /  30   0   0   0   0
SILVER CITY             58  89  58  90  59 /  20   0   0   0   0
DEMING                  68  96  66  97  64 /  20   0   0   0   0
LORDSBURG               68  97  66  98  63 /  10   0   0   0   0
WEST EL PASO METRO      76  97  74  97  75 /  30   0   0   0   0
DELL CITY               67  97  65  98  65 /  40  10   0   0   0
FORT HANCOCK            75  99  73 100  72 /  30  10   0   0   0
LOMA LINDA              66  90  65  92  65 /  40  10   0   0   0
FABENS                  73  97  71  98  72 /  40  10   0   0   0
SANTA TERESA            70  97  68  99  70 /  30   0   0   0   0
WHITE SANDS HQ          74  96  72  99  70 /  30   0   0   0   0
JORNADA RANGE           68  97  66 100  60 /  30   0   0   0   0
HATCH                   68  93  66  96  66 /  30   0   0   0   0
COLUMBUS                70  97  68 100  68 /  20   0   0   0   0
OROGRANDE               67  96  65  99  66 /  40  10   0   0   0
MAYHILL                 51  84  51  86  56 /  50  20  10   0   0
MESCALERO               49  83  49  85  52 /  40  10  10   0   0
TIMBERON                50  82  50  84  51 /  40  10  10   0   0
WINSTON                 54  90  51  84  54 /  30  10   0   0   0
HILLSBORO               60  92  59  94  62 /  30   0   0   0   0
SPACEPORT               66  95  64  98  65 /  30   0   0   0   0
LAKE ROBERTS            54  85  52  87  56 /  20  10   0   0   0
HURLEY                  57  91  56  93  61 /  20   0   0   0   0
CLIFF                   52  95  51  98  55 /  10   0   0   0   0
MULE CREEK              46  92  45  94  48 /  10   0   0   0   0
FAYWOOD                 60  90  59  92  62 /  30   0   0   0   0
ANIMAS                  68  96  67  98  64 /  10   0   0   0   0
HACHITA                 68  96  66  98  63 /  10   0   0   0   0
ANTELOPE WELLS          69  96  67  98  65 /  10   0   0   0   0
CLOVERDALE              66  91  65  93  61 /  10   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

HEFNER/PARK
Hazardous weather outlook, Jun 2, 11:05 AM MDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1105 AM MDT SUN JUN 2 2013

NMZ401>417-TXZ418>424-031700-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1105 AM MDT SUN JUN 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT. A FEW STORMS MAY
BECOME SEVERE...WITH LARGE HAIL AND STRONG WIND GUSTS UP TO 70
MPH...MAINLY EAST OF DEMING. LOCAL HEAVY RAIN AND FLOODING IS ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MOSTLY DRY AND HOT THROUGH THE PERIOD. THE SACRAMENTO MOUNTAINS
COULD STILL SEE A STRAY THUNDERSTORM MONDAY WITH SOME LINGERING
MOISTURE. ANOTHER MOISTURE INTRUSION THURSDAY AND FRIDAY COULD
PRODUCE AN ISOLATED THUNDERSTORM OVER THE SACRAMENTO MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING FOR
SEVERE OR HEAVY RAIN PRODUCING THUNDERSTORMS.

HEFNER

In the hours before

Special weather statement, Jun 2, 5:08 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
508 PM MDT SUN JUN 2 2013

TXZ420-423-030000-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS TX-RIO GRANDE VALLEY OF
EASTERN EL PASO/WESTERN HUDSPETH COUNTIES TX-
508 PM MDT SUN JUN 2 2013

...STRONG THUNDERSTORMS THREATENING WESTERN HUDSPETH COUNTY THROUGH
600 PM MDT...

AT 502 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 11 MILES EAST OF FABENS...MOVING NORTHEAST AT
20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  RURAL AREAS OF WESTERN HUDSPETH COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

JMG

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 4:37 PM MDTSevere Thunderstorm WarningEPZDoña Ana, Luna38 min
Jun 2, 5:19 PM MDTSevere Thunderstorm WarningEPZEl Paso, Hudspeth41 min
Jun 2, 5:21 PM MDTSevere Thunderstorm WarningEPZHudspeth39 min

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.